Citation: psychonomist. "Got Physically Very Unpleasant: An Experience with Syrian Rue (extract) & Amanita muscaria (extract) (exp36621)". Erowid.org. Mar 28, 2005. erowid.org/exp/36621
I have had two previous experiences with amanita mushrooms. One with freshly picked mushrooms which had no real effect. Another experience with 2 grams of 1:10 amanita extract which I had bought in a 'smartshop' resulted in mild stoning effects which left me wanting more.
This day was beautiful weather and I wanted to take a break from my job search. I decided I was going to go to the park and lie in the sun. I had made an extract of harmala seeds. I buy half a kilogram for three bucks or so. I had extracted the seeds with water and vinegar and added table salt to get the hcl form of the alkaloids. I had left the extract in a box somewhere for half a year after using it a few times.
So I took 150 mg of the extract (which corresponds to 3 grams of the seeds) in water which left a terrible aftertaste. I felt something coming on but it kind of subsided after a half an hour or so. I thought the material must have lost potency. So I took another 150 mg. in a capsule this time. Another buzz which subsided more or less. This was the point where I decided I still have some amanita extract somewhere, maybe it will give a nice mellow buzz to chill in the park. I took my stuff and went to the park. Downed half a gram of 1:10 amanita extract, put on my headphones, and listened to the 'red hot on impulse' jazz cd. I laid in the sun and enjoyed the feeling the small amount of amanita had added to the harmala. Sometimes I could get some minor closed eye faint visuals going, at other times I just felt very relaxed and content. No anxiety or worries which sometimes accompany psychedelics. I had a long phone conversation with a good friend, which went rather smoothly.
Maybe two or three hours after taking the amanita extract I got hungry and wanted to go home. Walking with my bike proved difficult, my coordination was off. Biking was better but I still swayed somewhat. When I got home nausea and a faint feeling overwhelmed me. I could not eat and got very drowsy. I went to bed and slept for three or more hours. The rest of the night I was nauseous and sedated. I could only entertain my evening guest lying on the floor, because standing up I would get to nauseous (we did have a good laugh about that!). The feeling reminded me very much of serotonin syndrome, which I have had before when I was on 'Effexor' (an SSRI I quit taking a year ago). Visual shaking of the surrounding reminded me of what I had had with a combination of 5-htp and iboga.
The next day I read this on the net: 'A potentially psychoactive beta-carboline compound, methyltetrahydrocarboline carboxylic acid (MCTHC; I-methyl-3-carboxyl-tetrahydro-B-carboline has been isolated in low levels from European A. muscaria (Matsumoto et al. 1963).' Maybe the compound is an mao-inhibitor? Maybe this could expain the 'serotonin syndrome' feeling? More probably harmala just enhances some aspects of amanita which can turn out not so pleasant? I just wanted to warn people who read the trip report about combining amanita with harmala (as I did), for me it was pleasant in the beginning but after about three hours it got physically very unpleasant.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.